Hail, Barnes
- When
- September 8, 4:50 AM CST
- Where
- Barnes County, 2 mi N of Fingal
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.800, -97.850
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 8, 3:33 AM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 433 AM CDT THU SEP 8 2005 .SHORT TERM (TODAY THRU SUNDAY)... FORECAST CHALLENGES INCLUDE CONTINUING CONVECTION OVER CENTRAL NORTH DAKOTA MOVING EAST INTO EASTERN NORTH DAKOTA CENTRAL MINNESOTA AND THUNDER CHANCES FOR LATE TONIGHT INTO TOMORROW MORNING. ANOTHER MCS HAS DEVELOPED OVER EASTERN SOUTH DAKOTA AND CONTINUES EASTWARD THIS MORNING INTO NORTHERN IOWA/SOUTHERN MINNESOTA. IN ADDITION A LINE OF THUNDERSTORMS HAS DEVELOPED OVER SOUTH CENTRAL NORTH DAKOTA WHERE THE BEST INSTABILITY +1000 ML CAPES...850 MB MOISTURE AND +25 KT JET EXIST. SHORT TERM MODELS INDICATE 850 MB MOISTURE WILL SPREAD EASTWARD OVER SOUTHERN VALLEY INTO WEST CENTRAL MINNESOTA. HOWEVER...850 MB JET IS SHOWN TO DECREASE AFTER 09Z WHICH SUGGEST A MORE WEAKENING TREND TOWARDS 12Z. STORMS REMAIN ELEVATED IN NATURE AND WILL BE MONITORED FOR SEVERE POTENTIAL. ZONAL FLOW ALOFT WILL BECOME MORE SOUTHWESTERLY TODAY WITH THE NEXT UPPER LEVEL DISTURBANCE OVER UTAH SHOWN ON WATER VAPOR EXPECTED TO REACH SOUTH DAKOTA TONIGHT. MODELS ARE PRETTY CONSISTENT WITH THIS FEATURE. SURFACE THROUGH DEVELOPS OVER WESTERN SD/ND THIS EVENING. LOW LEVEL SOUTHEAST FLOW WILL ALLOW PLENTY OF MOISTURE COMBINED WITH STEEP MID LEVEL LAPSE RATE AND +2000 ML CAPES OVER CENTRAL SD WILL AID IN THE DEVELOPMENT OF CLUSTER OF THUNDERSTORMS LATE TONIGHT AND RIDE EAST NORTHEAST. INCREASING 40 KT 850 MB JET WILL SHIFT EASTWARD WITH TIME SUGGESTING DOWNSTREAM MCS DEVELOPMENT WHICH SHOULD CONTINUE OVERNIGHT INTO CENTRAL MINNESOTA. FLOW ALOFT SUGGESTION MCS WILL MOVE EAST ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. UPPER LOW OVER THE PACIFIC COAST BEGINS TO MOVE EAST PROVIDING SEVERAL CHANCES FOR PRECIP INTO NEXT WEEK. STILL SOME UNCERTAINTY AS TO THUNDER CHANCES WITH SIGNIFICANT CAP IN PLACE FRIDAY AFTERNOON INTO SATURDAY. UPDATED POPS FOR THIS MORNING MAINLY KEEPING SCT MENTIONED SOUTH OF GRAND FORKS. ALSO INCREASED POPS FOR LATE TONIGHT INTO EARLY TOMORROW MORNING WITH MCS DEVELOPMENT. ONLY TWEAKED POPS AFTER FRIDAY MORNING WITH UNCERTAINTY TO THUNDERSTORM DEVELOPMENT. ALSO CONTINUED THE UPWARD TREND FOR TEMPERATURES ON FRIDAY AND SATURDAY. .LONG TERM... LIMITED CHANGES MADE IN THE EXTENDED DUE TO ONGOING WEATHER. HOWEVER MODELS SUGGEST SOUTHWEST UPPER LEVEL FLOW WILL PROVIDE SOME PERIODIC CHANCES FOR PRECIP. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT WED SEP 7 2005 MNZ001>003-022>024-027>032-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-081130- WEST POLK-NORMAN-CLAY-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL- WADENA-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT THOUGH THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS AGAIN LATE ON SATURDAY AND CONTINUING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ004>009-013>017-081130- KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-EAST MARSHALL- NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI- 622 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS LATE ON SATURDAY AND CONTINUING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The Fargo/Grand Forks radar (KMVX), 90 km away, was scanning. The volume nearest the first event began at 10:51 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474374, 5474375, 5474376.